Tornadoes · United States · Georgia · 2008

EF0 tornado, Clinton, Georgia, February 17, 2008

This EF0 tornado ran 2.4 miles across Jones County on February 17, 2008, touching down at 7:01 PM EST and reaching 50 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
February 17, 2008
Touchdown
7:01 PM EST (00:01 UTC)
Lifted
7:04 PM EST (00:04 UTC)
On the ground
3 minutes
Path length
2.4 miles (3.9 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Jones County
Touchdown point
32.951, -83.690
Lift-off point
32.965, -83.652
Record number
0802171801-01

What the Weather Service recorded

An intense closed upper low was rotating negatively from the southern plains toward the Ohio Valley. A strong cold front in advance of this system was moving across Mississippi into Alabama during the evening of the 17th. A wedge cold front was located across north and central Georgia. Very warm, unstable air was present across southern Alabama and southern Georgia, south of the wedge front. While only marginal instability was present, very strong shear was noted with a 60-70 knot low-level jet evident across Alabama and western and central Georgia. These systems combined to bring a strong squall line of thunderstorms to west and north Georgia during the mid and late afternoon hours. Most of the damage associated with this line of thunderstorms was straight-line wind damage. However, an isolated embedded EF1 tornado within a quasi-linear convective system did occur in west central Georgia in Carroll county. Meanwhile, along the southern end of the convective line, a long-lived supercell tracked from southern Alabama into southwest Georgia, south of Columbus, and continued on a near 100-mile track across west central and central Georgia from just south of Fort Benning to just northeast of Macon. Multiple tornadoes, ranging in strength from EF0 to EF1 were reported within broken segments along the track of this supercell, resulting in considerable damage to trees, power lines, and property. Several injuries were reported during the stronger portion of the tornadic supercell in Taylor and Crawford counties, southwest of Macon.

A storm survey conducted by the National Weather Service Forecast Office in Peachtree City, Georgia in cooperation with the Georgia State Patrol confirmed that the same supercell thunderstorm that spawned tornadoes across southern Alabama and into Stewart, Chattahoochee, Marion, Taylor, and Crawford counties, spawned yet another EF0 tornado in extreme western Jones county near the Bibb county line, just east of Arkwright. The tornado path length was determined to be approximately three miles long with a maximum damage path width of 100 yards. Maximum winds were estimated at 90 mph. A home in the River North Subdivision near the Bibb county line suffered substantial roof and window damage. Numerous trees were blown down along the path of the tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Feb 17, 6:00 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 17, 6:00 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EST SUN FEB 17 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AREA OF SHOWERS WITH EMBEDDED TSTORMS PUSHING ACROSS NORTH GA THIS
AFTERNOON ...BUT WATCHING INTENSE LINE OF STORMS MOVING ACROSS EAST
CENTRAL ALABAMA. THIS LINE WILL BE OUR WORRY THROUGH THE REST OF THE
AFTERNOON INTO THIS EVENING AS IT MOVES ACROSS CENTRAL GEORGIA.
CURRENT TORNADO WATCH FOR PORTIONS OF WESTCENTAL GA TIL 9 PM...MAY
NEED TO BE EXTENDED A BIT FARTHER NORTH AND EAST. MODELS CONTINUE TO
SHOW COLD FRONT MOVING ACROSS CWA OVERNIGHT..PUSHING INTO SOUTHEAST
GEORGIA MONDAY MORNING. WILL TAPPER POPS FROM SLIGHT CHANCE NORTH
CENTRAL TO LIKELY SOUTHEAST PORTION DURING THE MORNING...THEN ENDING
ALL PRECIP BY AFTERNOON. HOWEVER MODELS CONTINUE TO SHOW WEAK
IMPULSE SKIRTING ACROSS THE TN VALLEY MONDAY NIGHT THAT MAY SPIT OUR
A FEW FLURRIES ACROSS EXTREME NORTHERN COUNTIES. OTHERWISE SURFACE
HIGH PRESSURE BECOME ESTABLISHED OVER THE CWA TUESDAY WITH DRY
FORECAST CONTINUING THROUGH TUESDAY NIGHT.

COOLER AIRMASS SETTLES IN OVER THE STATE DURING THE SHORT TERM
PERIOD...WITH HIGHS GENERALLY BACK TO MORE NORMAL LEVELS AND LOWS
RUNNING A TAD BELOW.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SURFACE HIGH SHIFTS EAST BECOMING CENTERED OFF THE GEORGIA COAST
WEDNESDAY AFTERNOON AS A COLD FRONT DROPS SOUTHEAST FROM THE TN
VALLEY REGION. EXTENDED PROGS SIMILAR WITH SOME INCREASE IN DEEPER
MOISTURE ACROSS EXTREME NORTH GEORGIA WEDNESDAY NIGHT...THEN
ACROSS ALL OF THE CWA THURSDAY AS THE BOUNDARY DRIFTS ACROSS THE
AREA. LATEST GFS SHOW BOUNDARY MEANDERING ACROSS CENTRAL GA
THURSDAY NIGHT BEFORE A WAVE DEVELOPS AND MOVES NORTHEAST ALONG IT
ON FRIDAY. MODELS MAINTAIN SOME SEMBLANCE OF THIS BOUNDARY
ACROSS THE CWA INTO SATURDAY BEFORE LIFTING IT NORTHWARD AS A
STRONGER COLD FRONT APPROACHES FROM THE WEST SUNDAY. WITH ALL
SAID...WILL NEED TO KEEP AT LEAST CHANCE CATEGORY POPS ACROSS MUCH
OF THE CWA THROUGH THE PERIOD. MILD TEMPS IN THE CARDS THROUGH THE
EXTENDED PERIOD WITH HIGHS RUNNING AT OR SLIGHTLY ABOVE NORMAL
LEVELS.

&&

.AVIATION...AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO PUSH
ACROSS GEORGIA THIS EVENING. SOME THUNDERSTORMS ON LEADING EDGE OF
LINE COULD BE SEVERE...AND AN ISOLATED TORNADO IS POSSIBLE. CEILINGS
AND VISIBILITY GENERALLY MVFR IN RAIN...EXCEPT LOCALLY IFR IN
HEAVIER RAIN AND THUNDERSTORMS. CEILINGS IMPROVING TO SCATTERED 4 TO
5THSD FT AFTER 06Z OVER NORTHWEST GA...LINGERING MVFR OVER CENTRAL
SECTIONS UNTIL AROUND 12Z. WINDS SOUTH TO SOUTHEAST WITH GUSTS TO 25
KT...GRADUALLY BECOMING SOUTH TO SOUTHWEST 10 TO 15KT OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  59  35  54  32 /  80  20  10  10   5
ATLANTA         48  54  34  54  37 /  60  10  10  10   5
BLAIRSVILLE     43  53  28  46  28 /  60   5  10  10   5
CARTERSVILLE    44  55  29  53  30 /  50   5  10  10   5
COLUMBUS        55  63  36  60  35 /  70  20   5  10   5
GAINESVILLE     46  55  32  52  34 /  70  10  10  10   5
MACON           57  62  34  59  31 /  80  40  10  10   5
ROME            46  57  34  55  32 /  40   0  10  10   5
PEACHTREE CITY  49  57  30  56  28 /  70  10  10  10   5
VIDALIA         61  68  35  60  31 /  80  70   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

49/41
Hazardous weather outlook, Feb 17, 6:01 AM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EST SUN FEB 17 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
601 AM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND EARLY TONIGHT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE WILL RIDGE DOWN THE APPALACHIAN
MOUNTAINS TODAY. A STRONG LOW PRESSURE LOCATED IN THE CENTRAL
PLAINS WILL MOVE NORTHEAST...ALLOWING A STRONG COLD FRONT TO
APPROACH THE REGION FROM THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST TIME FRAME FOR SEVERE
WEATHER IS ROUGHLY BETWEEN 3 P.M. AND MIDNIGHT.

.DISCUSSION...
A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS
EXPECTED TO MOVE INTO THE STATE LATE THIS AFTERNOON. CAPE VALUES
THIS AFTERNOON AND EVENING SHOULD RISE TO BETWEEN 500 AND 800...
WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 1 AND MINUS 3. THE
INSTABILITY COMBINED WITH STRONG LOW-LEVEL SHEAR...OR TURNING OF
THE WINDS WITH HEIGHT...WILL ALLOW SOME THUNDERSTORMS TO BECOME
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.

IN ADDITION...STRONG LOW-LEVEL WINDS AHEAD OF THE COLD FRONT WILL
BE ABLE TO MIX DOWN TO THE SURFACE IN THE HIGHER ELEVATIONS OF
THE NORTH GEORGIA MOUNTAINS...AND WILL RESULT IN STRONG GUSTY
WINDS THAT MAY BE ABLE TO DOWN TREES AND POWER LINES. THE BEST
TIME FRAME FOR THESE STRONG WINDS IS LATE THIS MORNING THROUGH
LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY LATE THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Local storm report, Feb 17, 6:14 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      TUCKER                  33.85N 84.22W
02/17/2008                   DEKALB             GA   LAW ENFORCEMENT

            STREET FLOODING AT SOUTH NORCROSS ROAD AND OLD NORCROSS
            ROAD.

&&

SBK
Special weather statement, Feb 17, 6:16 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EST SUN FEB 17 2008

GAZ090>092-102>104-172345-
616 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN SUMTER...WEBSTER...
STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 645 PM
EST...

AT 615 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MANTA TO 14 MILES SOUTH OF TROUTMAN...
MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES
THROUGH 645 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WESTVILLE...RENFROE...MANTA...LOUVALE...LUMPKIN...CUSSETA...
RICHLAND...TROUTMAN...BROOKLYN...BRANTLEY...BERGINSVILLE...WESTON...
BUENA VISTA...DUMAS AND TAZEWELL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 17, 6:30 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          ROBERTA                 32.72N 84.01W
02/17/2008                   CRAWFORD           GA   AMATEUR RADIO

            RELAYED SHERIFFS WIDESPREAD POWERLINES DOWN IN VICINITY
            OF ROBERTA.

&&

SBK
Local storm report, Feb 17, 6:36 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          1 S MAUK                32.49N 84.42W
02/17/2008                   TAYLOR             GA   TRAINED SPOTTER

            OVER 15 TREES DOWN AND SNAPPED ALONG 50 TO 100 YARD PATH
            ON HIGHWAY 127.

&&

SBK
Special weather statement, Feb 17, 6:38 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EST SUN FEB 17 2008

GAZ048-058-059-180015-
638 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN BUTTS...JASPER AND
NEWTON COUNTIES UNTIL 715 PM EST...

AT 634 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BUTTS...
JASPER AND NEWTON COUNTIES THROUGH 715 PM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE INDIAN SPRINGS STATE PARK...JACKSON...
FLOVILLA...WORTHVILLE...STEWART...MANSFIELD...FARRAR AND NEWBORN.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 17, 6:55 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     5 N BUENA VISTA         32.39N 84.52W
02/17/2008                   MARION             GA   EMERGENCY MNGR

            WIDESPREAD TREES, POWERLINES, AND DAMAGE ACROSS THE NORTH
            HALF OF COUNTY.

0620 PM     TSTM WND DMG     3 S ROBERTA             32.68N 84.01W
02/17/2008                   CRAWFORD           GA   AMATEUR RADIO

            NUMEROUS 18 INCH DIAMETER PINE TREES SNAPPED AND/OR
            UPROOTED ALONG HIGHWAY 137.

0630 PM     TSTM WND DMG     1 W WESTON              31.98N 84.63W
02/17/2008                   WEBSTER            GA   EMERGENCY MNGR

            BARN SEVERELY DAMAGED, NUMEROUS TREES DOWN.

0630 PM     NON-TSTM WND DMG PRESTON                 32.06N 84.54W
02/17/2008                   WEBSTER            GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON SOUTH SIDE OF PRESTON.

&&

SBK

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 00:00Z

0.0 hours before the tornado, 90 km from the path. February 18, 2008.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 56 joules per kilogram, CIN -32, lifted condensation level 775 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-02-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 504 square meters per square second, 0 to 6 km bulk shear 70 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-32 J/kg
Surface CAPE
85 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
70 kt
0-1 km bulk shear
42 kt
0-1 km storm-relative helicity
504 m²/s²
0-3 km storm-relative helicity
730 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

The surface observations

Macon/Lewis Wilson (MCN), 30 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Robins AFB radar (KJGX), 43 km away, was scanning. The volume nearest the touchdown began at 00:01 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2008 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of February 17, 2008

25 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 1712:00 AM CSTEF1Barbour, AL2.350$75,000
February 171:30 AM CSTEF1Saint Landry Parish, LA5.6125$125,000
February 173:42 AM CSTEF1Saint Helena Parish, LA0.315$30,000
February 173:55 AM CSTEF1Tangipahoa Parish, LA2.015$15,000
February 174:25 AM CSTEF0Washington Parish, LA0.115$8,000
February 175:05 AM CSTEF0Washington Parish, LA0.315$20,000
February 1711:59 AM CSTEF1Escambia, FL5.1200$750,000
February 1712:14 PM CSTEF1Santa Rosa, FL2.175$200,000
February 1712:26 PM CSTEF2Dallas, AL7.6400$350,000
February 171:04 PM CSTEF2Escambia, AL14.4500$950,000
February 171:05 PM CSTEF1Chilton, AL1.2200$150,000
February 171:42 PM CSTEF1Coosa, AL10.8100$105,000
February 171:47 PM CSTEF0Tallapoosa, AL4.550$10,000
February 172:03 PM CSTEF0Clay, AL1.650$10,000
February 172:17 PM CSTEF1Coffee, AL1.2100$25,000
February 172:22 PM CSTEF1Randolph, AL14.7150$100,000
February 172:23 PM CSTEF1Pike, AL8.4250$60,000
February 172:24 PM CSTEF2Lowndes, AL11.022510$215,000
February 173:52 PM ESTEF1Carroll, GA4.0150$150,000
February 172:58 PM CSTEF3Autauga, AL14.744050$10 million
February 173:40 PM CSTEF2Russell, AL to GA17.11,0004$140,000
February 175:05 PM ESTEF0Chattahoochee, GA48.5100$310,000
February 174:17 PM CSTEF1Barbour, AL21.475$35,000
February 174:38 PM CSTEF0Barbour, AL0.4300$6,000
February 176:18 PM ESTEF1Crawford, GA10.02508$550,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.